Wednesday, September 24, 2014

Just Imagine If I Didn't Have Two Insurances



Man the handbaskets! We’re rushing full speed ahead toward the end of civilization as we know it.

Mrs. Hillbilly Mom went to the doctor yesterday to discuss the issue of her blood-thinner medication with her general practitioner. No sense taking a day off work for Mrs. HM and Farmer H so they could drive to the city and hike the equivalent of a Mt. Everest assault to reach the pulmonary specialist’s office and have him deny Mrs. HM her request for a cessation of the thinner. Calling won’t work, because the office is closed during Mrs. HM’s new plan time, and after school is after hours. So the plan was to run the scenario by Doc, who has an inside track to Mr. Embolisms R Us.

So…did Mrs. HM find her genial general practitioner all concerned and empathetic like he has been through her pulmonary embolism/thyroid removal tribulations over the past several years? NO!

It’s like Doc had been taken over by pod people, or replaced with a robot! After waiting 45 minutes past my appointment time, and bantering with the RN for another 15, Doc sat down for a private audience. I admitted that I might have a tendency to blame everything up to and including Farmer H’s chicken-poop stains in the kitchen sink on this Xarelto. But there are too many new afflictions since I started taking it for them to be attributed to chance, or to pre-existing conditions. However…Doc was having none of it. He listened to my laundry list of complaints, then explained, as I to my mother, or as an adult to a toddler, that there were other reasons for what ailed me.

Numb lower leg and three little toes on my left foot hours after taking the medicine?
**I must have sciatica

Sore knees that feel like they’re going to collapse?
**That’s just my weight

Stiff neck that was hard as a rock and brought me nausea and intense pain?
**I must have pinched a nerve

Back spasms when a kid darted in front of me in the cafeteria and I stopped suddenly?
**A function of my pinched nerve in the neck

Feeling of unsteadiness when walking?
**That’s due to the pinched nerve and sciatica

Numbness and tingling in elbow, wrist, and index finger after talking on the phone for five minutes or more?
**That’s carpal tunnel syndrome

Amoeba-like blob in my right eye vision for 30 minutes one night after taking the med?
**Doc did not address this issue

Pain in stomach, nausea, bloated feeling, dark excrement?
**Internal bleeding that WAS due to the medicine

Did Doc caution me to call right away if that happens again? Nope. Good thing I’m semi-medically literate, and had the sense to stop taking that drug for three days. I guess I’ll just have to join the class-action suit against the drug-maker if I don’t die next time. This is so totally unlike Doc that I can only surmise that since he joined the local clinic affiliated with the BJC hospital system, he has been brainwashed by the dark side.

Do you know what he said when I asked if I had to spend an entire year on this medicine that is giving me issues? He said, “That’s the standard of care, HM.” I suppose I am expendable. Everybody coming off pulmonary embolisms gets the same dose and duration of this medicine. One size fits all. *cough* death panels *cough*

I really don’t know what to make of this sudden uncaring attitude. This is the Doc who wept when I was upset about a thyroid test that had been scheduled for a month down the road, and called radiology and sent me down THAT VERY AFTERNOON for a biopsy.

Yet now I am supposed to believe that HE believes that even though these afflictions stop when I go off the Xarelto for a few days, they are something new I developed since May 23rd. I’m kind of a medical marvel, I guess. I am heavier without a change in weight, I have come down with sciatica, a pinched neck nerve, carpal tunnel syndrome, and a vision issue all in the span of the four months since I started taking this medicine.

At this rate, I'm going to end up in a jar on Doc's shelf. But only the kind of jar permitted by the BJC health system, of course.

4 comments:

Sioux said...

Hopefully it won't be like that Steve Martin movie, where all the heads (or was it just brains?) were in jars. Although, you DO speak so often of your lady-mullet, perhaps your head in a jar WOULD be alluring...

Hillbilly Mom said...

Sioux,
Oh! They were just brains. And Kathleen Turner was the brain that he fell in love with. The Man With Two Brains, that's the title. He carries her brain around in a jar, and I think he tells her he wishes he could eat lunch off her a$$.

My lovely lady mullet would not be attractive in a jar of preservative. No sirree, Bob!

msj09027 said...

It sounds exactly what the side effects of the drug mentioned on http://www.rxlist.com/xarelto-side-effects-drug-center.htm

Bad stuff!

MJ

Hillbilly Mom said...

MJ,
Yeah. Bad stuff. That's why I'm trying to get off it. Of course I'm just an addled old lady making up what ails me, according to the all-knowing doctors who are NOT taking this stuff.